Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 40, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2003, 12:09 AM CDT for Bottineau County, North Dakota. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 12:09 AM CDT (05:09 UTC)
- Expired
- Jun 16, 2003, 1:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WUUS53 KBIS 160509 SVRBIS NDC009-160615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1209 AM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 115 AM CDT * AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAXBASS...OR ABOUT 33 MILES NORTH OF MINOT...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWBURG AT 1220 AM CDT LANDA AT 1240 AM CDT SOURIS AT 1255 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4874 10131 4860 10114 4882 10053 4900 10071 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT SUN JUN 15 2003 THUNDERSTORM THREAT REMAINS THE MAIN CONCERN THIS FORECAST PERIOD. WILL ALSO MENTION HEAVY RAIN... CURRENT INDICATIONS ARE MOISTURE AND INMSTABILITY INCREASING ACROSS THE REGION. BAND OF WEAK CONVECTION HAS BEEN SLOWLY DEVELOPING ACROSS MONTANA INTO NORTHWEST MINNESOTA. WAITING FOR SHORT WAVE ASSOCITED WITH JET STREAK FORECAST BY ETA MODEL TO FOCUS THE THUNDERSTORMS IN SOUTHWEST NORTHEAST LINE. THIS WILLLEND TO TRAINING CELLS SO ALONG WITH ABUNDANT MOISTURE AND INSTABILITY HEAVY RAINFALL IS POSSIBLE. WILL MENTION IIN ZONES. HAVE USED ETA MODEL AS THIS SEEMED TO BETTER FOCUS THE PRECIPITATION AREAS AROUND THE JET STREAK AND SURFACE BOUNDAY THROUGH 36 HOURS. BY MONDAY AFERNOON TRHE SURFACE BOUNDARY SLIDES SOUTHEAST ND H5 RIDGING BEGINS TO BUILD INTO TEH NORTHERN PLAINS. THIS SHOULD CUT OFF PRECIP CHANCES MONDAY NIGHT INTO THE MIDDLE OF THE WEEK. IN THE EXTENDED...WILL BROAD BRUSH SHOWERS AND THUNDERSTORSM FROM FRIDAY THROUGH THE WEEKEND. .BIS...NONE. WAA
Hazardous weather outlook, Jun 15, 9:20 AM CDT, 14 hours 49 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161420- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 920 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A TROUGH OF LOW PRESSURE OVER WESTERN NORTH DAKOTA WILL MOVE SLOWLY EAST TODAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER FAIRLY STRONG SYSTEM WILL BRING THE CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHULZ
In the hours before
Local storm report, Jun 15, 9:29 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT SUN JUN 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM COLEHARBOR ND 1 INCH HAIL
06/15/03 MCLEAN REPORTED BY PUBLIC.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 58 min |
| Jun 15, 8:39 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 66 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 38 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.